MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation was informed that, post-aquablation therapy, the patient had a bladder perforation.The patient was converted to open surgery via a midline incision for the repair of the bladder perforation.The surgeon and the surgeons who came in to assist with the open repair explained that they believed the perforation resulted from the irrigation pressure being too high for too long, which caused the bladder to expand and perforate at the midline.The surgeon stated that the repair was successful and that the patient was doing well despite the perforation.It was reported that the patient has since been discharged and is doing well.No malfunction of the aquabeam robotic system was reported.
 
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore it is currently in the possession of the user facility.The investigation of this event consisted of a review of the treatment log files, device history record (dhr), and instructions for use (ifu).The aquabeam robotic system's treatment log files were reviewed, which confirmed no malfunction occurred.The review of the treatment log files revealed that the aquabeam robotic system functioned as intended, as no malfunction was observed during aquablation therapy.A review of the device history record (dhr) for ab2000/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's instruction for use (ifu), ifu0101-00, rev.E, was reviewed.4.3 warnings: procedure as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: bladder or prostate capsule perforation.The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The aquabeam robotic system's ifu lists bladder perforation as a potential risk of aquablation therapy.It was reported that the bladder perforation was the result of the irrigation pressure being too high for too long which caused the bladder to expand and perforate at the midline.Patient was converted to open surgery via a midline incision for the repair of the bladder perforation.The surgeon stated that the repair was successful and that the patient was doing well in spite of the perforation.The patient has since been discharged and is doing well.Based on the information provided, plus a review of the treatment log files, dhr, and ifu, the event is considered not to be device related.No malfunction of the aquabeam robotic system was reported.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key24719700
Report Number3012977056-2026-00062
Device Sequence Number14955697
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011231013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale